Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Charleston, SC

April 19, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 5:57 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 5:57 PM EDT (21:57 UTC)
Expired
Apr 19, 2015, 7:00 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:15 PM EDTTSTM WND DMGLadson, SCTREE DOWN ON A POWER LINE.
Apr 19, 6:16 PM EDTTSTM WND DMG2 Se Ladson, SCTREE AND POWER LINES DOWN AT HIGHWAY 78 AND SHIPLEY STREET.
Apr 19, 6:17 PM EDTTSTM WND DMG6 Se Summerville, SCA 50 TO 60 FEET TALL OAK TREE FELL... WITH PART OF IT BRUSHING AND CAUSING SLIGHT DAMAGE TO A HOUSE.
Apr 19, 6:20 PM EDTTSTM WND DMG1 Nnw Goose Creek, SCLARGE TREE BLOWN INTO AN ATTACHED GARAGE AND VEHICLE. NO INJURIES. TIME ESTIMATED BASED ON RADAR.
Apr 19, 6:24 PM EDTTSTM WND DMG2 Wsw Don Holt Bridge, SCPHOTOGRAPH OF DOWNED TREE IN PARK CIRCLE SENT IN BY SOCIAL MEDIA USER. TIME ESTIMATED BASED ON RADAR.
Apr 19, 6:24 PM EDTTSTM WND DMG3 S Cross, SCTREES DOWN NEAR HIGHWAY 6 AND MOUNT OLIVET ROAD. TIME ESTIMATED FROM RADAR.
Apr 19, 6:30 PM EDTTSTM WND DMG1 Sw Don Holt Bridge, SCSEVERAL TREES DOWN IN THE PARK CIRCLE AREA. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:04 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS52 KCHS 192157
SVRCHS
SCC015-019-035-192300-
/O.NEW.KCHS.SV.W.0016.150419T2157Z-150419T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 556 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HARLEYVILLE TO NEAR EDISTO ISLAND...MOVING NORTHEAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF PRODUCING
  WIND DAMAGE THROUGHOUT COLLETON AND BEAUFORT COUNTIES. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  GOOSE CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3300 7936 3301 7958 3291 7957 3281 7972
      3275 7985 3279 7991 3268 7989 3261 8001
      3260 8009 3299 8016 3297 8041 3326 8039
      3330 8025 3345 8022 3345 8014 3350 8012
      3350 7996 3332 7974 3314 7927
TIME...MOT...LOC 2156Z 225DEG 41KT 3324 8045 3257 8024 

HAIL...<.75IN
WIND...60MPH

$$
3 follow-up statements
423 
WWUS52 KCHS 192210
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN APR 19 2015

SCC015-019-035-192300-
/O.CON.KCHS.SV.W.0016.000000T0000Z-150419T2300Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
610 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 609 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF HOLLY HILL TO NEAR KIAWAH
ISLAND...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 607 PM...A FUNNEL CLOUD WAS REPORTED 
BY THE PUBLIC NEAR KIAWAH ISLAND.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3300 7936 3301 7958 3291 7957 3281 7972
      3275 7985 3279 7991 3268 7989 3261 8001
      3260 8009 3299 8016 3297 8041 3326 8039
      3330 8025 3345 8022 3345 8014 3350 8012
      3350 7996 3332 7974 3314 7927
TIME...MOT...LOC 2209Z 233DEG 39KT 3326 8030 3259 8005 

HAIL...<.75IN
WIND...60MPH

$$

FWA
869 
WWUS52 KCHS 192224
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SUN APR 19 2015

SCC015-019-035-192300-
/O.CON.KCHS.SV.W.0016.000000T0000Z-150419T2300Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
624 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CROSS TO NEAR FOLLY BEACH...MOVING NORTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3300 7936 3301 7958 3291 7957 3281 7972
      3275 7985 3279 7991 3268 7989 3261 8001
      3299 8016 3326 8039 3330 8025 3345 8022
      3345 8014 3350 8012 3350 7996 3332 7974
      3314 7927
TIME...MOT...LOC 2224Z 225DEG 41KT 3337 8017 3270 7992 

HAIL...<.75IN
WIND...60MPH

$$

FWA
267 
WWUS52 KCHS 192236
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SUN APR 19 2015

SCC035-192245-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-150419T2300Z/
DORCHESTER SC-
636 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3323 7951 3300 7942 3301 7958 3291 7957
      3281 7972 3275 7985 3279 7991 3275 7990
      3341 8023 3342 8023 3345 8020 3345 8014
      3350 8012 3350 7996 3332 7974
TIME...MOT...LOC 2235Z 225DEG 41KT 3346 8007 3279 7982 

$$

SCC015-019-192300-
/O.CON.KCHS.SV.W.0016.000000T0000Z-150419T2300Z/
CHARLESTON SC-BERKELEY SC-
636 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 635 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EADYTOWN TO ISLE OF PALMS...MOVING NORTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...MONCKS CORNER...MCCLELLANVILLE AND NAVAL WEAPONS STATION
CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO TAKE SHELTER
IN A CLOSET...BATHROOM OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3323 7951 3300 7942 3301 7958 3291 7957
      3281 7972 3275 7985 3279 7991 3275 7990
      3341 8023 3342 8023 3345 8020 3345 8014
      3350 8012 3350 7996 3332 7974
TIME...MOT...LOC 2235Z 225DEG 41KT 3346 8007 3279 7982 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:55 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 19, 5:55 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT SUN APR 19 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA MONDAY. THE FRONT WILL CROSS THE
REGION MONDAY NIGHT AND WILL SHIFT OFFSHORE BY EARLY TUESDAY. HIGH
PRESSURE WILL THEN PREVAIL TUESDAY INTO THURSDAY. A WEAK COLD FRONT
WILL DROP THROUGH THE AREA THURSDAY NIGHT...THEN WILL STALL JUST
SOUTH OF THE REGION LATE WEEK. A STORM SYSTEM WILL AFFECT THE REGION
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...TORNADO WATCH HAS BEEN CLEARED FOR ALL OF SOUTHEAST
GEORGIA AND ALL OF SOUTHEAST SOUTH CAROLINA OUTSIDE OF COLLETON
COUNTY AND THE TRI-COUNTY. THE COASTAL WATERS REMAIN TO ACCOUNT
FOR ONGOING THUNDERSTORMS.

TONIGHT...THE LINE OF CONVECTION WILL PUSH EAST OF THE AREA AND
OFFSHORE RIGHT AROUND MIDNIGHT. THEREAFTER...MODEL TIME HEIGHTS AND
SOUNDING SHOWS NOTABLE MID/UPPER LEVEL DRYING AND THE REMAINDER OF
THE NIGHT IS EXPECTED TO BE DRY. STRATUS WILL FILL IN OVERNIGHT AND
OVERCAST SKIES WILL PREVAIL. ANOTHER VERY WARM NIGHT IS
EXPECTED...WITH YET ANOTHER PERSISTENCE FORECAST FOR LOWS. THE
FORECAST FEATURES MID TO UPPER 60S AGAIN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE UPSTREAM LONGWAVE TROUGH WILL PUSH A STRONG COLD FRONT TOWARD
THE REGION MONDAY. AFTER A RAIN-FREE MORNING...THE CHANCE FOR
THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON. DESTABILIZATION
SUPPORTED BY FEATURING MLCAPES INCREASING TO 2000-3000 J/KG...FAIRLY
UNIDIRECTIONAL 0-6 KM BULK SHEAR 40-50 KNOTS AND SOME DYNAMIC
FORCING FOR ASCENT PROVIDED BY AN APPROACHING SHORTWAVE TROUGH
ALOFT/LARGE SCALE HEIGHT FALLS PRODUCED BY THE PARENT LONGWAVE
TROUGH WILL SUPPORT THE POTENTIAL FOR ANOTHER ROUND OF ORGANIZED
THUNDERSTORMS PRODUCING SEVERE WEATHER. DOWNDRAFT CAPES AROUND 1500
J/KG AND DRIER AIR ALOFT WILL SUPPORT DAMAGING WIND GUSTS AND EVEN
LARGE HAIL.

THUNDERSTORM COVERAGE REMAINS UNCERTAIN MONDAY AFTERNOON/EVENING.
WHILE ORGANIZED THUNDERSTORMS COULD PUSH INTO THE REGION FROM THE
WEST...STRONG THUNDERSTORMS SOUTH OF THE REGION COULD LIMIT COVERAGE
OVER THE REGION. ALSO POSSIBLE...STRONGEST THUNDERSTORMS COULD
REMAIN JUST NORTH OF THE REGION. FOR NOW...CAPPED POPS AT 50 PERCENT
OR LESS...HIGHEST INLAND/NORTH...BUT ADJUSTMENTS COULD YET BE
REQUIRED. WILL CONTINUE TO HIGHLIGHT THE SEVERE WEATHER THREAT
WITHIN THE HAZARDOUS WEATHER OUTLOOK.

THE COLD FRONT WILL CROSS THE REGION MONDAY NIGHT. THE CHANCE FOR
THE SHOWERS/THUNDERSTORMS WILL GRADUALLY WANE...AND THE POTENTIAL
FOR SEVERE WEATHER WILL ALSO DIMINISH WITH DIURNAL STABILIZATION.

MUCH DRIER HIGH PRESSURE WILL PREVAIL TUESDAY AND WEDNESDAY. HIGHS
WILL AVERAGE IN THE MID TO UPPER 70S...AND LOWS IN THE 50S WILL BE
COMMON TUESDAY NIGHT.

GUIDANCE PULLS VARYING DEGREES OF MID/HIGH LEVEL MOISTURE INTO THE
REGION WITHIN A ZONAL FLOW AHEAD OF AN APPROACHING COLD FRONT
WEDNESDAY. WHILE CLOUD COVER SHOULD INCREASE...CONVECTIVE
PRECIPITATION PRODUCED BY THE GFS APPEARS OVERDONE. THUS...HELD POPS
BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
CONCERNING THE THUNDERSTORMS...KSAV IS NOW PRETTY MUCH IN THE
CLEAR AS THE MAIN LINE HAS PUSHED THROUGH. THERE MAY BE AN
ADDITIONAL QUICK THUNDERSTORMS BUT NOTHING AS SUBSTANTIAL AS THE
MAIN LINE. FOR KCHS...THE MAIN LINE WILL ARRIVE AT THE TERMINAL
AT ABOUT 22Z AND LAST THROUGH ABOUT 23Z. IFR CONDITIONS ARE
EXPECTED AND WINDS WILL GUST TO AROUND 30 KT.

ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE WILL BE A
BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN AFTER
MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE LATE
NIGHT...SCATTERING OUT MONDAY MORNING.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS WITHIN SCATTERED
SHOWERS/TSTMS POSSIBLE AT BOTH TERMINALS MONDAY AFTERNOON AND
EVENING. OTHERWISE...VFR THROUGH THE PERIOD.

&&

.MARINE...
THIS EVENING AND TONIGHT...THE MAIN FORECAST ISSUE WILL BE THE LINE
OF THUNDERSTORMS EXPECTED TO MOVE THROUGH THE LOCAL WATERS THIS
EVENING AND THE FIRST PART OF TONIGHT. THESE STORMS COULD BE QUITE
STRONG...PRODUCING 35 KT OR GREATER WINDS GUSTS...FREQUENT
LIGHTNING...AND EVEN THE POTENTIAL FOR A TORNADIC WATERSPOUT. THE
STORMS WILL IMPACT THE GEORGIA AND SOUTHERN SOUTH CAROLINA WATERS
THROUGH ABOUT 10 PM...AND THEN MOVE OFF THE CHARLESTON COUNTY WATERS
JUST AFTER MIDNIGHT. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL AND
THEN TURN MORE SOUTHWESTERLY LATE. OUTSIDE OF CONVECTION WINDS WILL
TOP OUT IN THE 15-20 KT RANGE AND NO SMALL CRAFT ADVISORIES ARE
ANTICIPATED.

AHEAD OF AN APPROACHING COLD FRONT...SMALL CRAFT ADVISORY GUSTS FROM
THE SOUTHWEST ARE POSSIBLE MONDAY AND MONDAY EVENING...ESPECIALLY
ACROSS NEARSHORE WATERS. HOWEVER...SINCE THIS EVENT APPEARS
MARGINAL...OPTED NOT TO RAISE A SMALL CRAFT ADVISORY.

IN THE WAKE OF COLD FROPA...WINDS WILL SHIFT TOWARD THE NORTHWEST.
TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.

&&

.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...JRL
AVIATION...BSH/SPR
MARINE...BSH/SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 5:46 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT SUN APR 19 2015

AMZ374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-
202200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
546 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-SCZ043>045-049-050-052-202200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
546 PM EDT SUN APR 19 2015

...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Apr 19, 5:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT SUN APR 19 2015

SCZ049-050-192200-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
534 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND CHARLESTON
COUNTIES UNTIL 600 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BENNETTS POINT TO NEAR
FRIPP ISLAND...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EDISTO BEACH...HOLLYWOOD...RAVENEL...SEABROOK ISLAND...KIAWAH
ISLAND...MEGGETT...ROCKVILLE AND EDISTO ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3282 8017 3282 8011 3259 8013 3248 8033
      3251 8036 3247 8041 3255 8042 3257 8039
      3258 8039 3256 8042 3274 8044 3280 8042
      3281 8040 3284 8039 3286 8040
TIME...MOT...LOC 2134Z 235DEG 37KT 3263 8042 3235 8043
Local storm report, Apr 19, 5:38 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 S SMOAKS              33.07N  80.81W
04/19/2015                   COLLETON           SC   911 CALL CENTER

            A TREE DOWN ONTO ROUTE 21 NEAR MOUNT CARAMEL ROAD.

&&

EVENT NUMBER CHS1500226

MTE
Local storm report, Apr 19, 5:39 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     1 WSW PRITCHARDVILLE    32.23N  80.98W
04/19/2015                   BEAUFORT           SC   SOCIAL MEDIA

            ONE TREE SNAPPED OFF AND PARTIALLY IN THE ROADWAY ON
            NEW RIVERSIDE DRIVE...NEAR ALSTON PARK...ABOUT 1 MILE
            SOUTH OF THE MAY RIVER ROAD AND HW-170 TRAFFIC CIRCLE.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1500227

BSH
Local storm report, Apr 19, 5:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     1 NNE BURROUGHS         31.99N  81.24W
04/19/2015                   CHATHAM            GA   EMERGENCY MNGR

            TREE DOWN REPORTED AT 1500 BLOCK OF GROVE POINT ROAD.

&&

EVENT NUMBER CHS1500228

TIMTE
Local storm report, Apr 19, 5:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 W ULMER               33.10N  81.25W
04/19/2015                   ALLENDALE          SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED TREE DOWN ON WELLS BRANCH ROAD
            ONE MILE OFF OF HIGHWAY 301.

&&

EVENT NUMBER CHS1500229

TIMTE
Local storm report, Apr 19, 5:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     2 NNW CALAWASSIE ISLAND 32.36N  80.87W
04/19/2015                   JASPER             SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION
            OF OKATIE HIGHWAY AND SNAKE ROAD.

&&

EVENT NUMBER CHS1500230

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:47 PM EDTSevere Thunderstorm WarningCHSJasper58 min
Apr 19, 3:56 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper64 min
Apr 19, 4:05 PM EDTSevere Thunderstorm WarningCHSJasper55 min
Apr 19, 4:07 PM EDTSpecial Weather StatementCHSAllendale23 min
Apr 19, 4:14 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton41 min
Apr 19, 4:22 PM EDTSpecial Marine WarningCHS53 min
Apr 19, 4:31 PM EDTSpecial Weather StatementCHSBeaufort29 min
Apr 19, 4:36 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper54 min
Apr 19, 4:47 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper45 min
Apr 19, 5:10 PM EDTSpecial Marine WarningCHS2 hr
Apr 19, 5:15 PM EDTSpecial Marine WarningCHS90 min
Apr 19, 5:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester60 min
Apr 19, 5:34 PM EDTSpecial Weather StatementCHSCharleston26 min
Apr 19, 5:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester36 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston60 min
Apr 19, 7:08 PM EDTCoastal Flood AdvisoryCHS4 hr
Apr 19, 7:34 PM EDTSpecial Marine WarningCHS116 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.